Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 129, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 31, 1999, 12:43 AM EDT for Holmes County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1999, 12:43 AM EDT (04:43 UTC)
- Expired
- Jul 31, 1999, 1:50 AM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 310445 RRA SVRCLE OHC075-310550- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1243 AM EDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN NORTH CENTRAL OHIO * UNTIL 150 AM EDT * AT 1243 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 5 MILES NORTHWEST OF MILLERSBURG OR 2 MILES SOUTHWEST OF HOLMESVILLE... MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... HOLMESVILLE MILLERSBURG BERLIN SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:13 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 30, 9:13 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 913 PM EDT FRI JUL 30 1999 EVE CONVECTION HAS RAPIDLY DIED OFF AND NOW THINK STUFF TO NW WL BE SO LATE OR INTO SAT MORN IF IT WERE TO MAKE IT THIS FAR SE...SO WL DROP SLGT CHC FM EVE UPDATE. TEMPS LOOK OKAY SO ONLY OTHER CHG IS TO CLEAN UP THE WNDS. .CLE...HEAT ADVISORY W AND CNTRL CWA FOR SAT. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:35 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 65 min |
| Jul 31, 12:12 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 63 min |
| Jul 31, 12:17 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 63 min |
| Jul 31, 12:24 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 91 min |
| Jul 31, 12:47 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 48 min |
| Jul 31, 12:55 AM EDT | Flash Flood Warning | CLE | Erie, Huron | 110 min |
| Jul 31, 1:47 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 63 min |
| Jul 31, 2:03 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 67 min |
| Jul 31, 2:10 AM EDT | Flash Flood Warning | CLE | Holmes | 2 hr |
| Jul 31, 3:49 AM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 66 min |
| Jul 31, 4:58 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 62 min |
| Jul 31, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 64 min |
| Jul 31, 5:12 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 63 min |
| Jul 31, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 65 min |
| Jul 31, 5:31 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 59 min |
| Jul 31, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 66 min |
| Jul 31, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 61 min |
| Jul 31, 5:58 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage | 62 min |
| Jul 31, 6:02 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| Jul 31, 6:10 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 31, 6:17 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 63 min |
| Jul 31, 6:30 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 65 min |
| Jul 31, 6:41 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 64 min |
| Jul 31, 6:49 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 61 min |
| Jul 31, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jul 31, 7:36 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit, Wayne | 64 min |
| Jul 31, 7:51 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.